Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 28, 2007, 3:31 AM CDT for 9 counties in Florida. It took effect at Mar 28, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 3:31 AM CDT (08:31 UTC)
- In effect from
- Mar 28, 2007, 1:00 PM CDT
- Expired
- Mar 28, 2007, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 280831 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 AM EDT WED MAR 28 2007 ...RED FLAG WARNING NOW IN EFFECT FOR INLAND AREAS OF THE FLORIDA BIG BEND AS WELL AS INLAND PORTIONS OF THE FAR EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .A DRY AIRMASS IN PLACE WILL COMBINE WITH SLIGHTLY WARMER TEMPERATURES TODAY TO PRODUCE RED FLAG CONDITIONS ACROSS MOST INLAND AREAS OF NORTH FLORIDA. DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT SHOULD BE BETWEEN 4 AND 5 HOURS TODAY. FLZ011-013-016>019-026-028-029-034-282300- /O.NEW.KTAE.FW.W.0045.070328T1800Z-070328T2300Z/ JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-TAYLOR- LAFAYETTE-DIXIE- 431 AM EDT WED MAR 28 2007 /331 AM CDT WED MAR 28 2007/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
1 follow-up statement
000 WWUS82 KTAE 281910 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 PM EDT WED MAR 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT FOR INLAND AREAS OF THE FLORIDA BIG BEND AS WELL AS INLAND PORTIONS OF THE FAR EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .A DRY AIRMASS REMAINS IN PLACE THIS AFTERNOON AND WILL COMBINE WITH SLIGHTLY WARMER TEMPERATURES IN THE LOW TO MID 80S TO PRODUCE RED FLAG CONDITIONS ACROSS MOST INLAND AREAS OF NORTH FLORIDA. DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT SHOULD BE AROUND 4 HOURS FOR AREAS NOT AFFECTED BY THE SEA BREEZE. FLZ011-013-016>019-026-028-029-034-282300- /O.CON.KTAE.FW.W.0045.000000T0000Z-070328T2300Z/ JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-TAYLOR- LAFAYETTE-DIXIE- 310 PM EDT WED MAR 28 2007 /210 PM CDT WED MAR 28 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MANNING
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:00 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 28, 3:00 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EDT WED MAR 28 2007 .SYNOPSIS...WATER VAPOR IMAGERY SHOWS A SHORT WAVE LIFTING NEWD ACROSS THE MID MS/LOWER OH VALLEY. THIS FEATURE HAS PUSHED THE UPPER RIDGE AXIS EWD A POSITION OVER THE FL PENINSULA, SE GA AND THE CAROLINAS. DRY AIR IS EVIDENT IN THE WV IMAGERY AS WELL AND THE CIRRUS SHIELD HAS PUSHED E OF THE AREA. OUT W, AN UPPER LOW IS DRIFTING SLOWLY EWD ACROSS UTAH. SURFACE ANALYSIS SHOWS A FAMILIAR FEATURE WITH HIGH PRESSURE RIDGING FROM THE ATLANTIC WWD ACROSS THE GULF COAST. THIS RIDGE AXIS HAS SLIPPED A BIT FURTHER S THAN RECENT DAYS. THIS POSITION, COMBINED WITH THE LACK OF UPPER LEVEL CLOUDS, WILL PROVIDE SOMEWHAT MORE FAVORABLE CONDITIONS FOR FOG THAN PREVIOUS NIGHTS. DEW POINTS ARE IN THE MID TO UPPER 60S OVER THE WATER, CLOSE TO THE SST, SO AN ADVECTION FOG CANNOT BE RULED OUT THIS MORNING. WEVE ALREADY SEEN VSBY DROP OVER THE PANHANDLE. && .SHORT TERM...TODAY THROUGH FRI. WE INCLUDED PATCHY FOG EVERYWHERE FOR THIS MORNING BASED ON WHAT WERE SEEING ON THE FOG/STRATUS SATELLITE PRODUCT. HOWEVER, WE WILL RATCHET THAT UP TO AREAS OF DENSE FOG FOR THE PANHANDLE ZONES AND MONITOR FOR A POSSIBLE DENSE FOG ADVY OVER THERE. WEVE ALREADY SEEN DENSE FOG IN THE OBS AT CEW, PAM, VPS AND BRIEFLY AT AAF. WITH THE CIRRUS SHIELD NOW E OF US, WE SHOULD GET A LONGER DURATION OF FULL SUN CONDITIONS TODAY AND TEMPS WILL BE A FEW DEGREES HIGHER ACCORDINGLY. LOOK FOR SIMILAR CONDITIONS ON THU. THE MODELS CONTINUE TO SHOW A BACK DOOR COLD FRONT PUSHING SWWD FROM THE CAROLINAS FOR THU NIGHT INTO FRI. THE GFS PUSHES MOST OF THE COOLER DRIER AIR WWD ACROSS GA INTO ERN AL, WHILE THE NAM ALLOWS THIS AIRMASS TO MOVE SWWD INTO OUR FORECAST AREA. WE FAVORED THE NAM AS THIS MODEL GENERALLY PERFORMS BETTER WITH THIS TYPE OF SCENARIO. THEREFORE, WE ARE FORECASTING SOMEWHAT COOLER TEMPS FOR FRI, BUT THEY COULD BE EVEN LOWER THAN WHAT WE ARE SHOWING. STILL, IT WILL BE COMFORTABLE. ONCE AGAIN, WE HAVE NO RAIN MENTIONED IN THE SHORT RANGE PART OF THE FORECAST. .LONG TERM...FRI NIGHT THROUGH WED. THAT CHANGES IN THE LONG TERM. A WEAK FRONT LOOKS TO APPROACH THE AREA LATE IN THE WEEKEND. IT IS UNCLEAR YET WHETHER THE FRONT WILL PUSH THROUGH THE AREA OR GET HUNG UP OVER OR W OF HERE. THE LATEST RUN OF THE GFS SHOWS THE LATTER FOR THE FIRST TIME. FOR THIS REASON, WE PREFERRED TO KEEP SLIGHT CHANCE POPS IN FOR SEVERAL PERIODS BEGINNING SAT NIGHT AND CONTINUING THROUGH TUE. THE GFS SHOWS ANOTHER FRONT APPROACHING FROM THE NW NEXT WED. && .MARINE....TODAY THROUGH SUN. WITH THE RIDGE AXIS OVER OR NEAR THE WATERS, WINDS WILL BE FAIRLY LIGHT AND DOMINATED BY THE SEA BREEZE NEAR THE COAST EACH OF THE NEXT TWO AFTERNOONS. FOR THU-FRI, WE USED THE NAM SOLUTION WHICH TIGHTENS THE GRADIENT SUFFICIENTLY TO PRODUCE EXERCISE CAUTION CONDITIONS, AT LEAST OFFSHORE, FOR THU NIGHT INTO FRI. WINDS WILL VEER TO ONSHORE OVER THE WEEKEND AND DIMINISH TO AROUND 10 KT. && .AVIATION...CI IS CLEARING OUT LEAVING MOSTLY CLEAR SKIES BEHIND. WITH CALM WINDS AND T/TD SPREADS RUNNING NEAR ZERO...LOOKS LIKE A GOOD NIGHT FOR RADIATIONAL FOG. ALONG THE COAST...COULD BE DEALING WITH SOMETHING A LITTLE DIFFERENT AS SEA SURFACE TEMPERATURES AND DEWPOINTS ARE RELATIVELY CLOSE TOGETHER AS WELL. ALREADY SEEING ON THE 11-3.9 MICRON IMAGERY AREAS OF LOW STRATUS/FOG DEVELOPING ALONG THE IMMEDIATE COAST. BASED ON THIS...WILL GO AHEAD AND PLACE A TEMPO IFR CONDITION IN AT PFN. ELSEWHERE...BR SHOULD BE MORE PATCHY AND IN THE MVFR CATEGORY...SO USED TEMPOS AT REMAINING TERMINALS. AFTER 14Z...ALL SITES SHOULD REACH VFR AND REMAIN THERE THROUGH THE DAY. EXPECT FEW-SCT CU TO DEVELOP IN THE AFTERNOON WITH BASES INITIALLY IN THE 3KFT TO 4KFT RANGE BEFORE RISING TO AROUND 6KFT BY LATE AFTERNOON. && .FIRE WEATHER...WENT A DEGREE LOWER THAN MAV DEW POINTS FOR TODAY. TEMPS SHOULD BE HIGHER THAN YESTERDAY DUE TO INCREASED SOLAR RADIATION AFTER ANY MORNING CLOUDS/FOG BURN OFF. THIS GIVES US SUFFICIENT DURATIONS OF RH BELOW 35 PERCENT TO HOIST A RED FLAG WARNING FOR MOST OF OUR INLAND FL ZONES AS WELL AS FOR INLAND PORTIONS OF JEFFERSON, TAYLOR AND DIXIE. DURATIONS DONT QUITE MAKE IT OVER IN WALTON AND HOLMES COUNTIES. WE ARE LOOKING FOR BRIEF DURATIONS ON THU, BUT NOT ENOUGH TO GO WITH A WATCH AT THIS TIME. && .HYDROLOGY...WE ARE ON TRACK FOR HAVING OUR 5TH DRIEST MARCH ON RECORD, WITH JUST 0.90 INCHES FALLING AT TLH THUS FAR. IT IS INTERESTING TO NOTE THAT 3 OF THE 5 DRIEST MARCHES ON RECORD HAVE OCCURRED IN THE LAST FOUR YEARS (2004, 2005 AND THIS YEAR). && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 86 54 86 58 / 00 00 00 05 PANAMA CITY 82 61 85 61 / 00 00 00 05 DOTHAN 86 59 88 58 / 00 00 05 10 ALBANY 86 57 87 57 / 00 00 05 10 VALDOSTA 86 56 86 56 / 00 00 05 10 CROSS CITY 87 53 86 57 / 00 00 00 05 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING 18-23Z TODAY FLZ11-13-16>19-26>29-34. GM...NONE. && AVIATION...GODSEY REMAINDER OF DISCUSSION...WOOL
Hazardous weather outlook, Mar 27, 4:43 AM CDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 543 AM EDT TUE MAR 27 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-281000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 543 AM EDT TUE MAR 27 2007 /443 AM CDT TUE MAR 27 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. ...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY... .DAY ONE...TODAY AND TONIGHT... ABUNDANT HIGH LEVEL CLOUDINESS WILL MOVE OVER THE REGION TODAY AS AN UPPER DISTURBANCE PASSES WELL TO THE NORTHWEST. CONTINUED SOUTHEASTERLY FLOW AROUND AN AREA OF HIGH PRESSURE WILL CREATE A MODERATE RISK OF RIP CURRENTS TODAY ACROSS THE FLORIDA PANHANDLE AND BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DRY WEATHER WILL CONTINUE AS HIGH PRESSURE REMAINS IN CONTROL UNTIL SATURDAY. A CHANCE OF SHOWERS WILL RETURN TO THE FORECAST FOR SATURDAY AND SUNDAY AS A COLD FRONT APPROACHES FROM THE WEST. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.